Department of Economics and Business Economics

Small bandwidth asymptotics for density-weighted average derivatives

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

  • Matias D. Cattaneo, University of Michigan, United States
  • Richard K. Crump, Federal Reserve Bank of New York, United States
  • Michael Jansson

This paper proposes (apparently) novel standard error formulas for the density-weighted average derivative estimator of Powell, Stock, and Stoker (Econometrica 57, 1989). Asymptotic validity of the standard errors developed in this paper does not require the use of higher-order kernels, and the standard errors are robust in the sense that they accommodate (but do not require) bandwidths that are smaller than those for which conventional standard errors are valid. Moreover, the results of a Monte Carlo experiment suggest that the finite sample coverage rates of confidence intervals constructed using the standard errors developed in this papercoincide (approximately) with the nominal coverage rates across a nontrivial range of bandwidths.

Original languageEnglish
JournalEconometric Theory
Volume30
Issue1
Pages (from-to)176-200
Number of pages25
ISSN0266-4666
DOIs
Publication statusPublished - 1 Jan 2014

See relations at Aarhus University Citationformats

ID: 85180597